Texas, 2021High Wind in Texas, January 26, 2021
January 26, 2021 · NWS MAF · 2 events in 2 counties and zones
A deep upper level trough dug into the southwestern United States. Strong winds associated with the trough affected the higher elevations of the Guadalupe Mountains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level trough dug into the southwestern United States. Strong winds associated with the trough affected the higher elevations of the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jan 26, 2:07 AM CST, 31 minutes earlier.
Area forecast discussion, Jan 26, 2:07 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
207 AM CST Tue Jan 26 2021
.DISCUSSION...
Quite the longwave trough pattern across the western and central
CONUS with a deep upper low helping to dump snow on the mountains of
AZ this past few days. That same upper low will open up and shove
eastward with passage to our north during the day today. 850-700mb
wind field is impressive once again for the western areas with the
mountains and adjacent plains anticipating another windy day. High
Wind Warning for the Guadalupe and Delaware Mtns will occur
beginning this morning, with Davis Mtns and Eddy/Culberson plains
under a Wind Advisory as gusty winds will transpire during peak
mixing. Enough mid-level ascent across the Sacs in Southern NM will
create a period of snow that could make headway into the Guadalupe's
during the morning through late afternoon time frame today. No real
accumulation will occur given how marginal the temp pattern will be
at the surface. Perhaps enough to lightly coat the higher peaks, but
overall a mundane setup for snow.
Today through Thursday will remain on the cool side as lower heights
linger over west TX before a period of ridging establishes over the
central and southern plains for the end of the week. Temps will rise
to near/above normal for Fri, carrying through the weekend. Another
quick moving shortwave trough will press from the PAC and pass to
the north on Saturday with another wind bag expected for the
mountains and adjacent plains. Best mid-level forcing should remain
to the north, but perhaps the northern areas can get brushed with
showers. Once the system exits, long range shows a much more stout
ridge pattern developing for the first half of next week with
another deep trough setting sights on the PAC coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 58 32 51 29 / 0 0 0 0
Carlsbad 51 25 53 30 / 10 0 0 0
Dryden 70 38 61 37 / 0 0 0 0
Fort Stockton 62 33 56 34 / 0 0 0 0
Guadalupe Pass 41 25 47 32 / 20 0 0 0
Hobbs 50 26 53 26 / 0 0 0 0
Marfa 57 21 55 23 / 0 0 0 0
Midland Intl Airport 58 31 54 30 / 0 0 0 0
Odessa 58 30 55 30 / 0 0 0 0
Wink 58 27 57 28 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 11 AM this morning to 5 PM MST this afternoon
for Eddy County Plains.
High Wind Warning from 9 AM this morning to 7 PM MST this
evening for Guadalupe Mountains of Eddy County.
TX...Wind Advisory from noon today to 6 PM CST this evening for Davis
Mountains-Eastern Culberson County-Van Horn and Highway 54
Corridor.
High Wind Warning from 9 AM this morning to 7 PM MST this
evening for Guadalupe Mountains Above 7000 Feet-Guadalupe
and Delaware Mountains.
&&
29/87Hazardous weather outlook, Jan 26, 2:09 AM CST, 29 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
209 AM CST Tue Jan 26 2021
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-270815-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
209 AM CST Tue Jan 26 2021 /109 AM MST Tue Jan 26 2021/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
A High Wind Warning is in effect for the Guadalupe and Delaware
Mountains, and a Wind Advisory is in effect for the Southeast New
Mexico plains, Culberson County and the Davis Mountains until early
this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Local storm report, Jan 26, 1:09 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
109 AM CST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM NON-TSTM WND GST 5 S PINE SPRINGS 31.82N 104.81W
01/24/2021 M77 MPH Culberson TX ASOS
MULTIPLE WIND GUSTS OVER 60 MPH FOR OVER 12 HOURS.
&&
RICK.HLUCHANHigh Wind, Guadalupe Mountains Above 7000 Feet
- When
- January 26, 2:38 AM CST to 5:38 AM CST
- Where
- Guadalupe Mountains Above 7000 Feet forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Guadalupe and Delaware Mountains
- When
- January 26, 1:51 PM CST to 3:51 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in California, January 26 to 29, 20211 injured · $20 million · 61 kt wind · 104 events
- Blizzard and Winter Storm in California, January 26 to 29, 20212 injured · $900,000 · 58 kt wind · 27 events
- Flash Flood and Debris Flows in California, January 26 to 29, 2021$315,000 · 70 kt wind · 58 events
- Debris Flow in Virginia, January 26, 2021$25,000 · 1 event
- Winter Weather in New York, January 26 to 27, 202119 events
- Dense Fog in Virginia, January 26 to 27, 202118 events
- Heavy Snow in Washington, January 26 to 28, 202118 events
- Damaging Winds in Georgia, January 26, 2021$14,000 · 50 kt wind · 6 events
- Winter Weather in Pennsylvania, January 26, 202111 events
- Winter Weather in New Jersey, January 26 to 27, 20216 events
- Flooding in West Virginia, January 26, 2021$12,000 · 2 events
- Dense Fog in Maryland, January 26 to 27, 20215 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 939527, 939528.